Objective: To report a case of delirium involving a drug interaction of the antidepressant phenelzine in combination with an opiate and to discuss the exacerbation of delirium secondary to a withdrawal syndrome caused by the abrupt discontinuation of phenelzine. Case Summary: A 67-year-old white woman with a history of major depression and chronic anxiety developed delirium shortly after the postsurgical administration of opioid analgesics. In addition, she was taking the antidepressant phenelzine and had been maintained on this medication for approximately 20 years. Her presenting symptoms included combativeness, auditory and visual hallucinations, and persecutory delusions. After development of the delirium, the patient's phenelzine medication was abruptly discontinued, introducing a withdrawal syndrome that further aggravated her condition. Discussion: This case emphasizes the importance of the potentially fatal drug interaction involving phenelzine and opiates and addresses the adverse consequences of abruptly discontinuing phenelzine during phenelzine-opiate-induced delirium. Phenelzine-opiate interactions and phenelzine withdrawal should be considered as possible etiologies of delirium in patients with a history of phenelzine use. Conclusions: Less widely prescribed antidepressants such as phenelzine may be unfamiliar to contemporary clinicians, resulting in adverse consequences for patients, such as phenelzine-opiate drug interactions and phenelzine withdrawal.